Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 29, 2011, 4:16 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 4:16 AM EDT (08:16 UTC)
- Expired
- Jul 29, 2011, 4:40 AM EDT
- In force
- 24 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 3:56 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS51 KBUF 290816
SVRBUF
NYC009-013-290900-
/O.NEW.KBUF.SV.W.0060.110729T0816Z-110729T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
416 AM EDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATTARAUGUS COUNTY IN WESTERN NEW YORK
SOUTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 500 AM EDT
* AT 412 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF OTTO...OR 16
MILES EAST OF FREDONIA...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
SALAMANCA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY
FOR WESTERN NEW YORK.
&&
LAT...LON 4199 7907 4224 7930 4244 7890 4231 7836
4199 7877
TIME...MOT...LOC 0816Z 302DEG 28KT 4236 7899
$$
APFFEL1 follow-up statement
716
WWUS51 KBUF 290840
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
440 AM EDT FRI JUL 29 2011
NYC009-013-290849-
/O.CAN.KBUF.SV.W.0060.000000T0000Z-110729T0900Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
440 AM EDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAUTAUQUA AND
CATTARAUGUS COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED...AND IS NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY
FOR WESTERN NEW YORK.
LAT...LON 4199 7907 4224 7930 4244 7890 4231 7836
4199 7877
TIME...MOT...LOC 0839Z 302DEG 28KT 4225 7880
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:40 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 29, 3:40 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 340 AM EDT FRI JUL 29 2011 .SYNOPSIS... A WARM AND HUMID AIRMASS THIS MORNING WILL FUEL SHOWERS AND THUNDERSTORMS ACROSS THE REGION. A COLD FRONT WILL SLICE ACROSS THE REGION LATER THIS MORNING AND AFTERNOON PRODUCING ADDITIONAL SHOWERS AND HEAVY THUNDERSTORMS ALONG WITH CUTTING THE HUMIDITY FROM THE AIR. COOLER AND MORE COMFORTABLE AIR WILL SPREAD ACROSS THE REGION TONIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 07Z A WARM FRONT HAS PUSHED EASTWARD INTO MUCH OF WNY THIS MORNING WITH DEWPOINTS CLIMBING INTO THE LOWER 70S. IR SATELLITE IMAGERY DISPLAYS COOLING CLOUD TOPS WITH A SUPER CELL ACROSS SOUTHERN ONTARIO NEAR THE NORTHERN LAKE ERIE SHORELINE. WITH THE COOLING CLOUD TOPS AND INCREASE LIGHTNING STRIKES THIS RIGHT MOVING SUPERCELL WILL LIKELY CONTINUE THROUGH THE PREDAWN HOURS AND WILL BE MONITORED FOR SEVERE POTENTIAL AS IT ALREADY IS EXHIBITING TORNADIC SIGNATURES AND BOWING FEATURES. FURTHER UPSTREAM AN MCS HAS AGAIN BLOSSOMED OVERNIGHT ACROSS LOWER MICHIGAN IN A RICH THETA E AIR MASS. A COLD FRONT IS LOCATED ACROSS CENTRAL MICHIGAN TRAILING BACK TOWARDS NORTHERN IN AND NORTHERN ILL THIS MORNING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS WESTERN NEW YORK TO BECOME MORE NUMEROUS AS THIS COLD FRONT ADVANCES EASTWARD. PWATS INCREASE TO OVER 2 INCHES...AND WITH THE AXIS OF THETA-E AIR ACROSS WNY AND LOWER CNY...AND MOISTURE CONVERGENCE ALONG THE LEADING EDGE OF A 850-700 HPA JET SOME OF THESE THUNDERSTORMS COULD BECOME HEAVY RAIN MAKERS. LESS CONFIDENT OF HEAVY RAIN ACROSS THE NORTH COUNTRY...BUT WILL STILL MENTION THE POSSIBILITY OF HEAVY ACTIVITY. FOR SEVERE POTENTIAL...FAVORABLE BULK WIND SHEAR BETWEEN 30 AND 35 KNOTS ALONG WITH MODEST INSTABILITY WITHIN THE WARM SECTOR OF THIS AREA COULD LEAD TO SOME THUNDERSTORMS LATER THIS MORNING AND AFTERNOON CONTAINING DAMAGING WINDS. THIS WILL ESPECIALLY BE TRUE TOWARDS THE EAST WHERE ADDITIONAL DAYTIME INSTABILITY WILL BE REALIZED. ALSO WITH THE RICH MOIST AIRMASS ANY THUNDERSTORM COULD YIELD RAINFALL AMOUNTS OF OVER AN INCH IN AN HOUR TIME SPAN. FLOODING COULD OCCUR WITH ANY HEAVY THUNDERSTORM. WITH THE WBZ AND FZ LVL REMAINING HIGH...APPROXIMATELY 12K AND 14K FEET RESPECTIVELY HAIL POTENTIAL WILL BE LIMITED. TEMPERATURES NEAR 5K FEET PEAK AT 16 TO 18C...CLOUDS TODAY WILL LIMIT AFTERNOON TEMPERATURES TO THE LOWER 80S ACROSS MANY LOCATIONS WITH FAVORABLE DOWNSLOPE AREAS OF THE GENESEE REACHING THE MID 80S. TONIGHT BOTH THE 00Z NAM AND GFS PLACE THE COLD FRONT TO OUR EAST. EXPECT THE STEADY SHOWERS AND THUNDERSTORMS TO BE TOWARDS THE EASTERN LAKE ONTARIO REGION...AND RAPIDLY DIMINISHING IN THE EARLY EVENING HORUS. DEW POINTS WILL BE SLOW TO FALL AND CANNOT RULE OUT AN ISOLATED SHOWER ALONG ANY LATE AFTERNOON AND EVENING LAKE BREEZE BOUNDARIES TO THE WEST. MORE COMFORTABLE AIR WILL SPREAD ACROSS THE REGION OVERNIGHT AS DEWPOINTS WILL FALL BACK INTO THE UPPER 50S AND LOWER 60S FROM WEST TO EAST. TEMPERATURES TONIGHT WILL FALL BACK INTO 60S WITH A 70 DEGREE READING POSSIBLE ALONG THE IMMEDIATE LAKE ERIE SHORELINE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... A LOW AMPLITUDE FLOW WILL BE FOUND ALONG THE LENGTH OF THE CANADIAN BORDER AT THE START OF THIS PERIOD...WHILE A FLAT RIDGE WILL BE IN PLACE ACROSS THE SRN HALF OF THE COUNTRY. THE CENTER OF THIS RIDGE WILL RETROGRADE TO THE SRN PLAINS BY THE END OF THE WEEKEND...WHERE IT WILL AMPLIFY AND LEAVE A DOWNSTREAM TROUGH OVER QUEBEC AND NEW ENGLAND. THIS WILL EVENTUALLY PLACE OUR FORECAST AREA BETWEEN THE TWO FEATURES...WITH A WEST TO NORTHWEST FLOW KEEPING OUR CONDITIONS TOLERABLE ALBEIT IT SEASONABLY WARM. H85 TEMPS DURING THE PERIOD WILL AVERAGE CLOSE TO 16C...SO THIS WILL RESULT IN DAYTIME HIGHS THAT WILL GENERALLY BE IN THE MID 80S. SOME DETAILS... FRIDAY NIGHT WILL FEATURE IMPROVING CONDITIONS AS A COOL FRONT WILL DROP SOUTHEAST OF THE REGION...SWEEPING THE REMNANTS OF AN MCS WITH IT. WHILE MID LEVEL DRYING WILL TAKE PLACE IN THE WAKE OF THE FRONT...THE WIDESPREAD AND POTENTIALLY SIGNIFICANT RAINS FROM THE PREVIOUS 12 HOURS WILL KEEP THE LOW LEVELS FAIRLY MOIST. THIS WILL PROBABLY LEAD SOME FOG OVERNIGHT...ESPECIALLY IN THE VALLEYS OF THE SRN TIER. NEEDLESS TO SAY...IT WILL REMAIN HUMID FRIDAY NIGHT WITH TEMPERATURES GENERALLY DROPPING INTO THE MID 60S. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES AND OHIO VALLEY SATURDAY AND SUNDAY...OFFERING WHAT SHOULD BE A NICE WEEKEND FOR OUTDOOR ACTIVITIES. BOTH DAYS SHOULD FEATURE A FAIR AMOUNT OF SUNSHINE WITH H85 TEMPS IN THE VCNTY OF 16C PRODUCING AFTERNOON SFC HIGHS IN THE MID TO UPPER 80S. SITES ALONG THE NIAGARA ESCARPMENT AND IN THE GENESEE VALLEY COULD EXPERIENCE 90 ON SUNDAY. THE NEXT COOL FRONT WILL THEN APPROACH THE REGION SUNDAY NIGHT. WHILE THE BULK OF THE REGION WILL BE RAIN FREE...A SHOWER WILL BE POSSIBLE NEAR LAKE ONTARIO TOWARDS DAYBREAK. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS NO DOUBT THAT IT WILL REMAIN SEASONABLY WARM DURING THIS PERIOD...AS BROAD H5 RIDGING WILL BE FOUND OVER THE PLAINS AND MISSISSIPPI VALLEY. THIS RIDGE WILL HAVE ITS HIGHEST AMPLITUDE (2 STD) ON MONDAY...BUT A PAIR OF WEAK SHORTWAVES CROSSING CENTRAL CANADA DURING THIS PERIOD WILL KNOCK THE RIDGE WHILE KEEPING A LOW AMPLITUDE TROUGH OVER FAR EASTERN CANADA. THIS SCENARIO WILL KEEP OPPRESSIVE HEAT AND HUMIDITY OUT OF OUR REGION...BUT AS MENTIONED IT WILL BE WARM WITH HIGHS GENERALLY IN THE MID 80S. THE DETAILS... A WEAK COOL FRONT WILL SLIP ACROSS THE REGION ON MONDAY...BUT AM NOT EXPECTING ANY MORE THAN SOME WIDELY SEPARATED SHOWERS THAT WOULD LAST LESS THAN AN HOUR. AS A RESULT...WILL JUST USE LOW CHC POPS. BUBBLE HIGH PRESSURE WOULD BUILD BE IN BEHIND THE FRONT FOR LATE MONDAY AND TUESDAY...THEN THE NEXT WEAK COOL FRONT WILL CROSS THE REGION SOMETIME TUESDAY NIGHT OR WEDNESDAY. THE ECMWF AND GFS ARE ABOUT 12 HOURS APART IN THEIR DEPICTION OF THIS FROPA...WITH THE GFS NOTABLY LESS IMPRESSED IN TERMS OF QPF. WILL USE SLGT CHC FOR POPS AT THIS POINT UNTIL STRONGER CONSISTENCY BETWEEN THE PACKAGES IS AVAILABLE. THE NEXT AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES FOR THURSDAY. LOOKING FURTHER OUT TO NEXT WEEKEND...A LOW AMPLITUDE FLOW IS LIKELY TO PERSIST ACROSS THE GREAT LAKES REGION WITH H85 TEMPS REMAINING IN THE MID TEENS. THIS SHOULD KEEP ABOVE NORMAL TEMPS IN PLACE. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... IFR TO VFR FLIGHT CONDITIONS THIS EARLY MORNING AS LOW LEVEL MOISTURE CONTINUES TO SURGE NORTHWARD AHEAD OF A COLD FRONT. SEVERAL COMPLEXES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE REGION DURING THIS TIME PERIOD. THE FIRST IS AN AREA OF SHOWERS AND THUNDERSTORMS NEAR SOUTHERN ONTARIO CANADA THAT WILL LIKELY CLIP AIRFIELDS JUST SOUTH OF LAKE ONTARIO BEFORE DAWN...AND LATER TOWARDS WATERTOWN. LIGHTNING ACTIVITY HAS DIMINISHED SOME...AND WILL MONITOR FOR THUNDER POTENTIAL. LATER TODAY A COLD FRONT WILL SLICE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS. WITH PLENTIFUL MOISTURE SOME OF THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF VSBYS DOWN TO IFR OR LOWER. WILL TIME THIS ACTIVITY FOR MID TO LATE MORNING TOWARDS THE WEST...AND CROSSING CNY EARLY AFTERNOON. WILL NOT INCLUDE TSRA IN THIS PACKAGE...THOUGH AS WE DRAW CLOSER...AND CAN BETTER TIME THIS COLD FRONT WILL LIKELY INCLUDE A PERIOD OF TSRA FOR ALL TAF SITES TODAY. WINDS BEHIND THIS COLD FRONT WILL BECOME A LITTLE GUSTY WITH WINDS VEERING FROM SW TO W. TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY FOG AND IFR VSBYS ARE POSSIBLE...ESPECIALLY TOWARDS THE SOUTHERN TIER AND THE KJHW TERMINAL. OUTLOOK... SATURDAY AND SUNDAY...VFR. MONDAY...MAINLY VFR. CHC OF SHOWERS. TUESDAY...VFR && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA TODAY WITH WINDS FROM THE SOUTHWEST VEERING TO THE WEST THIS AFTERNOON. BEHIND THE COLD FRONT TONIGHT WINDS WILL BECOME MORE NORTHWESTERLY FOCUSING THE HIGHEST WAVES ON LAKE ONTARIO TOWARDS THE SE PORTION OF THE LAKE...THOUGH THESE WAVES SHOULD REMAIN 3 FEET OR LESS EARLY ON SATURDAY. && .HYDROLOGY... OUR REGION CONTINUES PARCHED AS THIS MORNING'S DYING MCS DROPPED VIRTUALLY NO RAIN ACROSS THE AREA. THERE WERE SOME BENEFICIAL RAINS OF UP TO 0.5 TO 0.75 INCH ACROSS PORTIONS OF CHAUT COUNTY EARLIER THIS EVENING BUT REMAINING AREAS HAVE BEEN DRY. IN FACT...VAST MAJORITY OF WESTERN NY HAS SEEN LESS THAN AN INCH OF RAIN ALL MONTH...SO ANY RAIN WOULD BE WELCOME. THERE IS POTENTIAL FOR LOCALLY HEAVY RAINS DURING FRIDAY...BUT PLACEMENT IS IMPOSSIBLE AS IT IS HIGHLY DEPENDENT ON MCS TRACK WHICH IS TOUGH TO PLACE MORE THAN 2 OR 3 HOURS AHEAD....BUT SITUATION WILL BE MONITORED CLOSELY. COMPLICATING MATTERS IS A WEAK COLD FRONT CROSSING THE AREA FRI AFTERNOON WHICH CAN INTERACT WITH EARLIER CONVECTION. WITH PW'S OVER 2 INCHES AND PAST HISTORY...IT WOULD NOT BE OUT OF QUESTION FOR LOCALIZED RAINS OF 2 OR 3 INCHES BUT MAJORITY OF REGION WILL SEE MUCH LESS. SUCH RAINS WOULD CAUSE LOCAL FLOODING BUT MAIN STEM RIVERS AND CREEKS SHOULD SEE LITTLE OR NO RESPONSE. STAY TUNED. && .CLIMATE... JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY. DESPITE PLENTY OF CLOUD TODAY...A WARM FRONT CROSSED BUFFALO AND BROUGHT ENOUGH SUNSHINE THIS AFTERNOON TO ALLOW TEMPS TO TOP 80 ONCE AGAIN...THE 27TH OF 28 DAYS THIS MONTH TO DO SO. ROCHESTER...ON THE OTHER HAND...HELD IN THE COOLER AIR AND FAILED TO REACH 80 FOR THE FIRST TIME THIS MONTH...ENDING THE SECOND LONGEST 80+ STREAK ON RECORD AT 27 DAYS. HERE ARE SOME INTERESTING STATS COMPILED THROUGH TODAY...THE 28TH. ...WARMEST MONTHS EVER (141 YR RECORD)... .BUFFALO... #1...76.2...JUL 1921 #2...76.0...JUL 1955 #3...75.2...AUG 1947 #4...75.1...JUL 2011 *** (JUL 2011 WILL END BETWEEN 75.1 AND 75.3) .ROCHESTER... #1...77.8...JUL 1921 #5...75.4...JUL 1955 #8...74.8...JUL 1931 #9...74.7...JUL 1887 #10..74.6...JUL 2011 *** (JUL 2001 WILL END BETWEEN 74.7 AND 75.0) ...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER... .BUFFALO... #1...29.....JUL 1955 #2...27.....JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) .ROCHESTER... #1...28.....JUL 1944 #2...27.....JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) ...DRIEST JULYS .ROCHESTER... #1...0.43...1933 #2...0.57...2011 *** #3...0.89...1916 #10..1.14...1973 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...APFFEL LONG TERM...APFFEL/RSH AVIATION...THOMAS MARINE...THOMAS HYDROLOGY...SFM CLIMATE...SFM
Hazardous weather outlook, Jul 28, 6:34 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 634 AM EDT THU JUL 28 2011 NYZ001>008-010>014-019>021-085-291045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 634 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON FRIDAY. WHILE IT IS TOO EARLY TO TELL EXACTLY WHERE HEAVY RAIN WILL OCCUR...THERE IS A POTENTIAL FOR RAINFALL IN EXCESS OF TWO INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 634 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Jul 29, 3:16 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT FRI JUL 29 2011
NYZ019-020-085-290800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
316 AM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ACROSS LAKE ERIE. THIS STORM WAS LOCATED 18
MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
DUNKIRK...
FREDONIA...
THIS IS A VERY STRONG STORM. IT HAS THE POTENTIAL TO BECOME SEVERE
AND PRODUCE DAMAGING WINDS...VERY HEAVY RAIN...AND POSSIBLY
TORNADOES.
LAT...LON 4214 7901 4244 7944 4250 7935 4255 7923
4256 7916 4261 7913 4268 7906 4259 7852
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:04 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 29, 3:16 AM EDT | Special Weather Statement | BUF | Cattaraugus | 44 min |
| Jul 29, 3:22 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 53 min |
| Jul 29, 5:02 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 88 min |
| Jul 29, 5:46 AM EDT | Special Weather Statement | BUF | Erie | 74 min |
| Jul 29, 6:28 AM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 29, 6:47 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 73 min |
| Jul 29, 10:27 AM EDT | Areal Flood Advisory | BUF | Genesee, Monroe, Niagara, Orleans, Wayne | 3 hr |
| Jul 29, 4:14 PM EDT | Small Craft Advisory | BUF | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.